Announcement

Collapse
No announcement yet.

Bupropion side effects

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Bupropion side effects

    I was doing alright at 150 XR bupropion and I've been trying to up my dose slowly by adding the lowest dose as possible of SR (switching from 150 extended release once a day to 100 sustained-release every 12 hours). I got up to 200 okay but now at 250 I'm sick. It's like I have a stomach flu on top of not being able to focus or form thoughts properly. I know these are normal side effects, and I'm struggling with having more energy before there is any improvement in mood, but I'm interested in anybody's feedback about if they think this medication is worth it. I'm lucky because I work from home and can choose my own hours but I also do tutoring with kids and I haven't been able to do any of it this week because I'm feeling so sick. Does anybody know about how long the side effects last, physically? I'm really struggling and I hate feeling sick and nauseous and not able to do work, on top of my usual depression, anxiety and chronic pain. If I thought I would stop being physically sick and a couple of days, I would keep up with it. But, at this point, I'm wondering if bupropion is worth it at all and it would be this hard to come back down on it in the future. I've also been on Effexor for the past 20 years. I'm interested to hear anybody's experiences with the duration of physical side effects going up on bupropion and if they think the medication was worth it for them in the long run. I'm not feeling any of the good effects of it anymore.
    It's so unfair that finding a medication for depression is so hard and such a shot in the dark. You never know what will help or make you sick, and if it makes you sick you never know for how long.

    #2
    Hello leuconoe, and welcome to the forum. I agree that finding a depression medication that works can be a shot in the dark. I'm sorry to hear that you're feeling physically sick. It sounds like you're quite sure the bupropion is causing it. I've never taken bupropion, so can't give you any personal experience tips. Are you altering the dosage under a doctor's supervision? Because I would think that's the person who should be able to answer your questions about why you feel so sick.
    You mention Effexor, which I took for many years and which eventually stopped working for me. Are you still on it, in addition to the bupropion? If so, maybe the mix is the problem. I totally relate to being nauseous regarding med changes., and I hope your symptoms settle down soon. I'm sorry I don't have more info to give.
    uni

    ~ it's always worth it ~

    Comment


      #3
      Hi Leuconce and welcome to the forum. I would consider talking with your pharmacist about your medication and side effects.

      There is some science to choosing which medication to try, but I agree it's mostly a shot in the dark!
      AJ

      Humans punish themselves endlessly
      for not being what they believe they should be.
      -Don Miguel Ruiz-

      Comment


        #4
        Hello leuconoe and welcome. It is unfortunate that it is sometimes a guessing game when trying to conquer depression. I also would talk with my pharmacist to see if they have any suggestions. Take Care. paul m
        "Alone we can do so little;
        Together we can do so much"
        Helen Keller

        Comment


          #5
          Hello Leuconoe,
          I have been on 300 Buproprion for a few years now, at first the side effects were fairly severe, but for me they mostly dissapeared after about two months. Hope you start to feel better

          Comment

          Working...
          X